Hail, Florence
- When
- June 10, 5:40 PM CST
- Where
- Florence County, 10.55 mi S of Spread Eagle
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.730, -88.170
A weak low pressure system that moved across the region produced isolated thunderstorms in far northeast Wisconsin. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A weak low pressure system that moved across the region produced isolated thunderstorms in far northeast Wisconsin. One of the thunderstorms produced large hail southwest of Aurora (Florence Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 3:00 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SUN JUN 10 2007 ...CORRECTED SHORT TERM... .SHORT TERM...TONIGHT AND MONDAY. POTENTIAL FOR THUNDERSTORMS TONIGHT IS THE MAIN CONCERN IN THE SHORT TERM. A SHORT WAVE THAT PASSED THROUGH THE REGION BROUGHT SOME LIGHT RAIN TO THE FORECAST AREA OVERNIGHT/EARLY THIS MORNING. THIS SHORT WAVE MOVED EAST AND TOOK THE SHOWERS ALONG WITH IT...LEAVING MOSTLY SUNNY SKIES THE REST OF THE MORNING AND EARLY AFTERNOON. THE AREA REMAINED IN SOUTHERLY FLOW...BETWEEN HIGH PRESSURE TO THE EAST AND A LOW OVER THE PLAINS... THROUGHOUT THE DAY. AN EAST-WEST FRONTAL BOUNDARY ACROSS SOUTHERN ONTARIO MOVED LITTLE. MODELS FORECAST AN UPPER RIDGE TO BUILD OVER THE REGION TONIGHT AND MONDAY. 09Z SREF HAD QPF IN NORTHERN WISCONSIN DURING THE AFTERNOON TODAY BUT NOTHING AFTER 00Z...SO FAR NOTHING HAD DEVELOPED AS OF 1930Z. NAM AND GFS HAD QPF IN UPPER MICHIGAN AND EXTREME NORTHERN WI THIS AFTERNOON. BOTH FORECAST QPF BETWEEN 00Z AND 06Z. NAM FORECAST CAPE WAS BETWEEN 1000 AND 1500 J/KG THIS AFTERNOON...SIMILAR TO ACTUAL 18Z MUCAPE FROM LOCAL MESOANALYSIS GRAPHIC. /BUT NAM HAD CIN OF 40 J/KG OR LESS WHILE THE GRAPHIC WAS SHOWING 100 TO 400 J/KG OF CIN./ CORRECTED...GRAPHIC HAD A BAD OBSERVATION...NEXT VERSION ONLY HAD 5 J/KG CIN. SOME CU FINALLY DEVELOPED THIS AFTERNOON. A FEW CELLS IN CENTRAL/NORTH CENTRAL WISCONSIN APPEARED TO BE MORE DEVELOPED THAN THE REST...BUT SO FAR NO RADAR RETURNS IN THAT AREA. HAVE OPTED TO GO WITH A SLIGHT CHANCE IN THE NORTH DURING THE EVENING... THEN DRY AFTER 06Z. MONDAY SHOULD BE DRY WITH NONE OF THE MODELS PRODUCING QPF...AT LEAST NONE THAT I NOTICED. WENT WITH WARMER HIGH TEMPERATURES ON MONDAY DUE TO CONTINUED SOUTHERLY FLOW. .LONG TERM...MONDAY NITE THRU NEXT SUNDAY. FORECAST FOCUS ON PRECIPITATION CHANCES AND TEMPERATURES. THE MODELS ARE FAIRLY DRY FOR THE MIDDLE PART OF THE WEEK AS HIGH PRESSURE FENDS OFF A WEAK FRONTAL BOUNDARY APPROACHING FROM THE WEST. LATER IN THE WEEK AND INTO THE WEEKEND THE GFS/DGEX/MREF ENSEMBLES GENERATE SOME PRECIP MAINLY DURING THE DAYTIME HOURS AS A FEW WEAK IMPULSES RAM INTO THE RIDGE. HOWEVER THE ECMWF AND CANADIAN MODELS INDICATE A DRIER FORECAST WITH A RIDGE ACROSS THE GREAT LAKES AND ENOUGH SUBSIDENCE TO SUPRESS SHOWER ACTIVITY DURING THIS PERIOD. GIVEN THE STRENGTH OF THE HIGH WILL KEEP THE EXTENDED DRY FOR NOW. WILL ALSO GO SEVERAL DEGREES ABOVE GUIDANCE AND LEAN TOWARDS THE HPC NUMBERS GIVEN THE WARM RIDGE IN PLACE AS 1000-500 MB THICKNESS HEIGHTS RISE ABOVE 570 DAM BY WEDNESDAY. .AVIATION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH 06Z IN THE AUW/CWA AND RHI AREAS...OTHERWISE CONDITIONS SHOULD REMAIN VFR WITH SCATTERED CU AROUND THROUGH EARLY EVENING. ONCE CU FALLS APART...ONLY SOME MID/HIGH CLOUDS ARE EXPECTED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SUN JUN 10 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER NORTHERN WISCONSIN THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-111100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 445 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TDH/ECKBERG WEATHER.GOV/GREENBAY
The Marquette radar (KMQT), 101 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40759.